Alert archive / Arkansas / Wind Advisories in 2014

Wind Advisory 2, NWS Little Rock, AR

February 19, 201434 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Feb 19, 2014, 2:01 PM CST for 34 counties in Arkansas. It took effect at Feb 20, 2014, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:01 PM CST (20:01 UTC)
In effect from
Feb 20, 2014, 6:00 AM CST
Expired
Feb 20, 2014, 9:00 PM CST
In force
15 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS74 KLZK 192001
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CST WED FEB 19 2014


ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201200-
/O.NEW.KLZK.WI.Y.0002.140220T1500Z-140221T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
201 PM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST THURSDAY. 

* EVENT...GUSTY WINDS WILL SPREAD ACROSS THE FORECAST AREA ON
  THURSDAY.

* AREAS AFFECTED...MOST OF ARKANSAS.

* TIMING...ADVISORY LEVEL WINDS WILL BEGIN WITHIN A FEW HOURS OF
  SUNRISE. THESE WINDS WILL LAST INTO THE EARLY EVENING HOURS
  BEFORE SUBSIDING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH ARE EXPECTED...WITH
  GUSTS OF 35 TO 40 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE ROUGH CONDITIONS ON AREA
  LAKES. ALSO...DEAD OR WEAKENED TREES COULD FALL AS A RESULT OF
  THESE WINDS AND LEAD TO LOCALIZED POWER OUTAGES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
861 
WWUS74 KLZK 200331
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CST WED FEB 19 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201200-
/O.EXT.KLZK.WI.Y.0002.140220T1200Z-140221T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
931 PM CST WED FEB 19 2014

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 7 PM CST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 7 PM CST
THURSDAY. 

* EVENT...GUSTY WINDS WILL SPREAD ACROSS MUCH OF ARKANSAS ON
  THURSDAY. THE HIGHEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN
  OF NORTHERN AND WESTERN ARKANSAS...AND IN THE DELTA REGION IN
  EASTERN ARKANSAS. 

* AREAS AFFECTED...A LARGE PART OF ARKANSAS. 

* TIMING...ADVISORY LEVEL WINDS WILL BEGIN WITHIN A FEW HOURS OF 
  SUNRISE. THESE WINDS WILL LAST INTO THE EARLY EVENING HOURS 
  BEFORE SUBSIDING. 

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH ARE EXPECTED...WITH
  GUSTS OF 35 TO 45 MPH. A FEW PLACES MAY SEE WIND GUSTS
  APPROACHING 50 MPH. 

* IMPACTS...GUSTY WINDS WILL CREATE ROUGH CONDITIONS ON AREA
  LAKES. ALSO...DEAD OR WEAKENED TREES COULD FALL AS A RESULT OF
  THESE WINDS AND LEAD TO LOCALIZED POWER OUTAGES. HIGH PROFILE
  VEHICLES MAY HAVE SOME DIFFICULTY...ESPECIALLY ON ELEVATED
  ROADWAYS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

57
227 
WWUS74 KLZK 201050
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 AM CST THU FEB 20 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-202200-
/O.CON.KLZK.WI.Y.0002.140220T1200Z-140221T0100Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
450 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

* EVENT...GUSTY WINDS WILL INCREASE ACROSS MUCH OF ARKANSAS TODAY.
  THE HIGHEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN OF
  NORTHERN AND WESTERN ARKANSAS...AND IN THE DELTA REGION ACROSS
  EASTERN ARKANSAS.

* AREAS AFFECTED...A LARGE PART OF ARKANSAS.

* TIMING...ADVISORY LEVEL WINDS WILL BEGIN THIS MORNING. THESE
  WINDS WILL LAST INTO THE EARLY EVENING HOURS BEFORE SUBSIDING.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH ARE EXPECTED...WITH
  GUSTS OF 35 TO 45 MPH. A FEW PLACES MAY SEE WIND GUSTS
  APPROACHING 50 MPH.

* IMPACTS...GUSTY WINDS WILL CREATE ROUGH CONDITIONS ON AREA 
  LAKES. ALSO...DEAD OR WEAKENED TREES COULD FALL AS A RESULT OF 
  THESE WINDS AND LEAD TO LOCALIZED POWER OUTAGES. HIGH PROFILE 
  VEHICLES MAY HAVE SOME DIFFICULTY...ESPECIALLY ON ELEVATED 
  ROADWAYS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

44
302 
WWUS74 KLZK 202340
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CST THU FEB 20 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210300-
/O.EXT.KLZK.WI.Y.0002.000000T0000Z-140221T0300Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
540 PM CST THU FEB 20 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* EVENT...GUSTY WINDS WILL CONTINUE ACROSS MUCH OF ARKANSAS THIS
  EVENING. THE HIGHEST WINDS ARE EXPECTED OVER THE HIGHER TERRAIN
  OF NORTHERN AND WESTERN ARKANSAS...AND IN THE DELTA REGION
  ACROSS EASTERN ARKANSAS.

* AREAS AFFECTED...A LARGE PART OF ARKANSAS.

* TIMING...WINDS WILL SUBSIDE IN THE HOURS AFTER SUNSET.

* WINDS...SUSTAINED WINDS OF 20 TO 25 MPH ARE EXPECTED...WITH
  GUSTS OF 35 TO 45 MPH. 

* IMPACTS...GUSTY WINDS WILL CREATE ROUGH CONDITIONS ON AREA 
  LAKES. ALSO...DEAD OR WEAKENED TREES COULD FALL AS A RESULT OF 
  THESE WINDS AND LEAD TO LOCALIZED POWER OUTAGES. HIGH PROFILE 
  VEHICLES MAY HAVE SOME DIFFICULTY...ESPECIALLY ON ELEVATED 
  ROADWAYS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

57
589 
WWUS74 KLZK 210256
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
856 PM CST THU FEB 20 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210400-
/O.EXP.KLZK.WI.Y.0002.000000T0000Z-140221T0300Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
856 PM CST THU FEB 20 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. 

$$

57

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:40 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 19, 11:40 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CST WED FEB 19 2014

.AVIATION...

OVERALL VFR FLIGHT CONDITIONS ARE EXPECTED OVER NORTHERN AR. VFR
CEILINGS WITH PATCHY MVFR CONDITIONS CENTRAL AR...WHILE MVFR
CONDITIONS WITH ISOLATED IFR CONDITIONS OVER SOUTHERN AR. CEILINGS
WILL GRADUALLY RAISE THIS AFTERNOON TO EVENING AND BECOME MORE VFR
WHILE AREAS OF MVFR. WINDS WILL BE NE TO E OVER NORTHERN AND CENTRAL
AREAS WHILE SOUTH OVER SOUTHERN AR WITH SPEEDS 5 TO 15 MPH. AN
ISOLATED SHOWER MAY BE SEEN IN THE AFTERNOON TO EVENING HOURS.
TONIGHT...VFR AND AREAS OF MVFR CEILINGS WITH AREAS OF FOG FORMING.
BETTER CHANCES OF RAIN OVER NORTHERN AR OVERNIGHT. WINDS WILL
INCREASE TO 5 TO 15 MPH OVERNIGHT. (59)

&&

.PREV DISCUSSION... /ISSUED 959 AM CST WED FEB 19 2014/

.UPDATE...

UPDATED THE FORECAST THIS MORNING TO REMOVE MENTION OF FOG AND
ALSO ADJUST EXPECTED HIGH TEMPERATURES FOR TODAY. A FRONTAL
BOUNDARY REMAINS STALLED ACROSS THE SOUTH PART OF THE STATE
TODAY...WITH WIDESPREAD STRATUS NOTED ACROSS CENTRAL AND SOUTHERN
ARKANSAS. LOWERED HIGHS IN AREAS WHERE THIS STRATUS IS
PREVALENT...AND BUMPED UP HIGHS A DEGREE OR TWO IN THE NORTH WHERE
ONLY HIGH CLOUDS EXIST. THESE WERE NOT SIGNIFICANT CHANGES BUT
ENOUGH TO WARRANT REISSUING ZONES AND AN UPDATED DISCUSSION.

ALSO TOOK OUT MENTION OF FOG IN SOUTHERN ARKANSAS FOR THE REST OF
THE MORNING. A FEW PATCHES OF LIGHT FOG MAY STILL EXIST THROUGH
NOON...BUT IN LARGE PART FOG HAS DISSIPATED AND SHOULD NO LONGER
BE AN ISSUE.

&&

PREV DISCUSSION... /ISSUED 445 AM CST WED FEB 19 2014/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

CDFNT WAS SITUATED ACRS CNTRL AR EARLY THIS MRNG. CONT TO SEE SOME
ISOLD RADAR RETURNS ALONG THE BNDRY AND PLAN TO MAKE A LAST MINUTE
CALL REGARDING POPS EARLY THIS MRNG BASED ON RADAR TRENDS. WL ALSO
CONT TO MENTION PTCHY DENSE FOG ACRS CNTRL AND SRN AR DURG THE MRNG
HRS.

MODELS RMN IN GOOD AGREEMENT WITH OVERALL FCST TRENDS THE NEXT
SEVERAL DAYS. THE AFOREMENTIONED CDFNT WL CONT TO DROP SWD INTO THE
SRN PART OF THE AR BY MIDDAY BEFORE STALLING OUT. EXPECT THE BNDRY
TO BEGIN RETURNING NWD AS A WARM FNT IS RESPONSE TO A STRENGTHENING
UPR TROF MOVG EWD OUT OF THE ROCKIES AND INTO THE PLAINS STATES.
KEPT A MENTION OF LOW CHC POPS ALONG AND N OF THE WARM FNT THIS AFTN
AND TNGT.

AS THE UPR TROF MOVES INTO THE PLAINS STATES LATER TNGT AND THU...AN
ASSOCD SFC LOW WL DEEPEN VCNTY OF SRN KS/NRN OK. THE SFC LOW IS FCST
TO TRACK QUICKLY NEWD TOWARD THE GREAT LAKES REGION BY THU EVENING.
THE ASSOCD CDFNT...TRAILING SWD FM THE LOW...WL MOVE INTO WRN AR
ARND MIDDAY THU AND EVENTUALLY EXIT ERN AR EARLY THU EVENING. WINDY
CONDS ARE EXPECTED THU...WITH HEADLINES LIKELY NEEDED.

PRIMARY FCST CONCERN WL BE CONVECTIVE TRENDS ASSOCD WITH THE CDFNT.
MODELS CONT TO INDC THAT SCTD SHRA/TSRA WL FORM ALONG AND AHEAD OF
THE FNT BY MIDDAY AS IT APCHS CNTRL AR. AREAL COVERAGE OF CONVECTION
WL INCRS AS THE FNT APCHS THE MS RVR LATER THU AFTN. FCST MODEL
SOUNDINGS INDC SBCAPE VALUES IN THE 500-750 J/KG RANGE ACRS ERN AR
THU AFTN. THE AMOUNT OF AVAILABLE INSTABILITY WL BE DETERMINED BY
THE AMT OF CLOUD COVER AND IF IT CAN SCT OUT AHEAD OF THE BNDRY DURG
THE AFTN HRS. DUE TO THE FAST EWD PROGRESSION OF THE CDFNT...A
NARROW LINE OF CONVECTION IS EXPECTED TO ACCOMPANY THE FNT WITH
DAMAGING WIND GUSTS THE MAIN CONCERN...ESP AS THE BNDRY APCHS THE MS
RVR AND POINTS EWD.

HIGH PRES WL BLD IN BEHIND THE STORM SYS AND PERSIST OVR THE MID
SOUTH HEADING INTO THE UPCOMING WEEKEND. SINCE THE AIRMASS IS OF
PACIFIC ORIGIN...A SIG COOLDOWN IS NOT EXPECTED. ANOTHER FNTL WL
DROP INTO NRN AR SAT NGT...BUT A LACK OF SIG MOISTURE WL PRECLUDE A
MENTION OF PRECIP ATTM.

LONG TERM...SUNDAY THROUGH TUESDAY

VERY BROAD UPPER TROUGH WILL COVER MUCH OF THE CONUS EAST OF THE
ROCKIES TO START THE LONG TERM. SURFACE HIGH PRESSURE WILL MOVE INTO
THE STATE SUNDAY...WITH NORTHEAST WINDS PREVAILING. A WEAK SHORTWAVE
WILL MOVE INTO THE REGION MONDAY...BUT WITH THE NORTHEAST WINDS AND
DRIER AIR NEAR THE SURFACE...HAVE PUSHED BACK RAIN CHANCES UNTIL
MONDAY NIGHT INTO TUESDAY...AND WILL KEEP ONLY SMALL CHANCES AT
THAT. DUE TO THE COOLER AND DRIER AIR ACROSS THE NORTH...HAVE
INCLUDED A RAIN/SNOW MIX...BUT CONFIDENCE IS NOT HIGH IN THE
TEMPERATURE FORECAST. HOWEVER...MODEL TRENDS ARE SHOWING MUCH COOLER
TEMPERATURES FOR THE END OF FEBRUARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     63  55  70  32 /  10  30  60  10
CAMDEN AR         72  61  77  36 /  20  10  60  10
HARRISON AR       62  53  64  31 /  10  30  50  10
HOT SPRINGS AR    66  59  71  34 /  20  10  40  10
LITTLE ROCK   AR  67  60  75  35 /  20  10  50  10
MONTICELLO AR     72  62  79  37 /  20  10  80  20
MOUNT IDA AR      66  59  69  33 /  20  10  30  10
MOUNTAIN HOME AR  63  53  66  31 /  10  30  50  10
NEWPORT AR        64  57  71  33 /  10  30  70  10
PINE BLUFF AR     69  60  76  36 /  20  10  70  20
RUSSELLVILLE AR   67  57  68  31 /  20  10  30  10
SEARCY AR         64  57  72  32 /  10  20  60  10
STUTTGART AR      66  60  74  34 /  20  10  70  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

64
Hazardous weather outlook, Feb 19, 9:40 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 AM CST WED FEB 19 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
940 AM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS WILL BE POSSIBLE OVER THE STATE THIS AFTERNOON AND
EVENING...WITH BETTER CHANCES ACROSS THE NORTH OVERNIGHT. AN
ISOLATED THUNDERSTORM MAY BE SEEN OVER NORTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER IS IN THE FORECAST THURSDAY...AS A COLD FRONT
MOVES INTO THE STATE. THUNDERSTORM CHANCES WILL INCREASE THURSDAY
AFTERNOON...AND A FEW STORMS COULD BE STRONG TO SEVERE THURSDAY
AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE STATE. THIS
SITUATION WILL BE MONITORED CLOSELY...WITH DAMAGING WINDS THE MAIN
CONCERN.

DRY WEATHER IS EXPECTED FRIDAY AND SATURDAY. A COLD FRONT WILL MOVE
INTO THE STATE SUNDAY FROM THE NORTH...BUT DUE TO A LACK OF
MOISTURE...RAIN CHANCES WILL BE LIMITED. THE COOLER AIR BEHIND THIS
FRONT WILL SET THE STAGE FOR THE NEXT SYSTEM TO MOVE THROUGH MONDAY
NIGHT AND TUESDAY...WITH A RAIN SNOW MIX POSSIBLE ACROSS THE
NORTHERN COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58/59

Nearby

Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.